Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


trebor again, answering your question, May 1
May 3, 2000

I had asked about fascian and micro-droplets of silicone to correct fascial wasting. You asked what other drugs I had been on. Here they are: 12 years ago high dose AZT, then switched to lower dose. Then we move on to ddI and d4t for years...along with zoverax. Then in the last 2 years or so we added an experimental(?) that was similar to d4t and added hydroxurea...this all became too much between weakness and lipodystrophy...so doc let me go on a drug holiday for about 3 months..she now has me on ziagen, epivir and sustiva as well as zoverax (to suppress herpes virus). No, the drug holiday didn't help with fat loss in face and legs, but it was a nice break (I am sure my liver thanked me). Anyway, I am still looking into fascian and silicone for face....

Response from Dr. Henry

T,

I am having a hard time coming up with plastic surgeons who are having much success with that (if you find one let me know). Studies of Growth hormone and some of the oral diabetic drugs have shown some promise of lipoatrophy. Serono is planning a lipodystrophy study seen and the ACTG (among other groups) is planning to study the oral diabetic drugs further. The problem you are having is one that is at the top of my concern list. I am always picking the brains of other docs for ideas. Keep me posted. Keith Henry, M.D.



Previous
more face waste questions
Next
looking to get rid of

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement